Please advise

Hi I'm new to all this, I have recently discovered that I suffer from graves disease.

I take 15mg of Carbimazole at 7 pm a day and I also take my Cerelle contraceptive pill at the same time.

The Cerelle is supposed to stop my periods and it did until I started the Carbimazole, not only is this an issue but my mood swings are more frequent, I'm more achey than usual and I feel more sluggish and depressed than usual as well.

I have spoken to my doctor and he said that this is normal my body is just getting used to it, although I'm no professional but my view on medication is that it's supposed to make you feel better.

I have come to the end of my carbimazole and don't want to have to buy more if they are going to keep making me feel like this.


4 Replies

  • Welcome to forum, Laurenkellie94.

    It is probably better to take your Carbimazole and Cerelle at least 4 hours apart as they may interact. It takes a while for Carbimazole to work to regulate your thyroid and after a couple of months the dose can probably be reduced and you will experience less side effects. You should probably be having a blood test 4 weeks after starting Carbimazole to see whether your dose needs increasing or decreasing. If you stop taking it now you will almost certainly become hyperthyroid again and will need to start over with Carbimazole.

  • Are you under a Endocrinologist? GP's are not qualified to treat Graves so you should be referred. How long have you been on Carbimazole and has the dose ever been changed?

  • Hi

    the desire to stop taking carbimazole is expressed frequently.

    The short answer, rough as it sounds, is that you have to.

    Graves disease causes hyperactivity. It is the Graves that is making you feel awful not the carb or cerelle. I also take cerelle as bad periods can be caused by the Graves. I was on carbi for over 2 years whilst hyper due to Graves. I am curremtly in remission, lomg may that last.

    Try not to think of the carbi like paracetamol, think of it as essential chemicals for your body to work.

  • My periods were much lighter when I was over active from Graves and got heavier when it was treated so this might be a factor. I was certainly moody as well. I noticed a big change for the better as my levels improved. Good luck.

You may also like...